MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OJR416
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in netherlands reported via a fisher & paykel healthcare (f&p) field representative that the ojr416 optiflow junior 2 nasal cannula was damaged.There was no reported patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is in the process of completing our investigation.We will provide a follow-up report upon completion of our investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Method: the subject ojr416 optiflow junior 2 nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is based on the information, photographs and description of events provided by the healthcare facility, previous investigations of similar complaints and our knowledge of the product.Results: visual inspection of the provided photographs revealed that the tubing of the ojr416 optiflow junior 2 nasal cannula was found stretched and torn next to the swivel grip joint, confirming the reported fault.Conclusion: without the subject device, we are unable to determine the exact cause of the reported fault.Based on our knowledge of the product, the damaged to the tubing was likely caused by the careperson or patient accidentally pulling at the tube.The optiflow junior nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and pediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula tube joint, as well as the swivel grip joint, if there are any failures the entire batch is put aside for further investigation.The subject ojr416 optiflow junior 2 nasal cannula would have met the required specifications at the time of production.The user instructions which accompany the ojr416 optiflow junior 2 nasal cannula show in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: - "appropriate patient monitoring (e.G., oxygen saturation) must be used at all times.Failure to monitor the patient may result in loss of therapy, serious harm or death." - "ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient." - "do not stretch the cannula on application; this may cause increase pressure to the patient's skin.If necessary, the cannula may be repositioned.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Method: the subject device, ojr416 optiflow junior 2 nasal cannula was returned to fisher & paykel healthcare (f&p), new zealand for evaluation.Our investigation is thus based on the evaluation of the returned device, information provided by the healthcare facility, previous investigations and our knowledge of our product.Results: visual inspection of the returned device confirmed that both the tubing were stretched next to the swivel grip joint with one tubing being torn, confirming the reported fault.Conclusion: based on the visual inspection, our knowledge of the product, it is most likely that the reported damage resulted from the cannula being subjected to excessive force.The optiflow junior nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and paediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula tube joint, as well as the swivel grip joint, if there are any failures the entire batch is put aside for further investigation.The subject cannula would have met the required specifications at the time of production.The user instructions which accompany the ojr416 optiflow junior 2 nasal cannula show in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: - "appropriate patient monitoring (e.G., oxygen saturation) must be used at all times.Failure to monitor the patient may result in loss of therapy, serious harm or death." - "ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient." - "do not stretch the cannula on application; this may cause increase pressure to the patient's skin.If necessary, the cannula may be repositioned.".

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key20959164
Report Number9611451-2024-00971
Device Sequence Number15565495
Product Code BTT
UDI-Device Identifier09420012435958
UDI-Public(01)09420012435958(10)2102538459(11)230309(17)260309
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K222197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2026
Device Model NumberOJR416
Device Catalogue NumberOJR416
Device Lot Number2102538459
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2024
Supplement Date Received by Manufacturer01/20/2025
06/23/2025
Initial Report FDA Received Date12/17/2024
Supplement Report FDA Received Date02/13/2025
07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown